MAUDE Adverse Event Report: COOK INC CATHETER ACCESS PERCUTANEOUS ENTRY NEEDLE; DRC TROCAR

COOK INC CATHETER ACCESS PERCUTANEOUS ENTRY NEEDLE; DRC TROCAR
Model Number G26867
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that prior to the utilization of the device, upon opening the package, the physician noticed that the catheter access percutaneous entry needle was bent.The device did not come into contact with a patient.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, drawings, trends, and quality control of the returned device was conducted during the investigation.The complaint devices were not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished products were not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
Additional information received on 22 nov 2017: two catheter access percutaneous entry needles of the same lot (8032860) were reported to be bent.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.

Brand Name
CATHETER ACCESS PERCUTANEOUS ENTRY NEEDLE
Common Device Name
DRC TROCAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7046617
Report Number1820334-2017-04008
Device Sequence Number1901446
Product Code DRC
UDI-Device Identifier00827002268678
UDI-Public(01)00827002268678(17)200630(10)8032860
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26867
Device Catalogue NumberADN-18-7.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer11/22/2017
04/12/2018
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date02/16/2018
04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1